MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was sent to the customer site.The cse performed a total service call.The luminometer was inspected and cleaned.Wash station was inspected and port dispenses/aspirates were checked.Probes, pumps, syringes, tubing and fitting were all checked.Dark counts were performed.No hardware issues were found.The quality control (qc) was in range at the time of the initial result and no other patient samples were affected.The same sample pour off tube was used for initial testing and repeat testing.This is a sample specific incident.The sample was lihep and spun for 5 min.Preanalytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While the cause of the false results can not be determined, preanalytic factors leading to fibrin interference as the causative agent can not be ruled out.The cause for the discordant tni-ultra result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A (b)(6) advia centaur cp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was initially tested on the other advia centaur cp and the result was (b)(6).The patient sample was repeated on the other advia centaur cp and the result was positive.The positive result was reported out.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7990747
Report Number1219913-2018-00257
Device Sequence Number13870502
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number39954137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1